Alert archive / Pennsylvania / Frost Advisories in 2016

Frost Advisory 1, NWS State College, PA

April 12, 20167 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Apr 12, 2016, 2:22 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2016, 2:22 PM EDT (18:22 UTC)
In effect from
Apr 13, 2016, 2:00 AM EDT
Expired
Apr 13, 2016, 8:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The State College radar (KCCX), 130 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS71 KCTP 121822
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT TUE APR 12 2016



PAZ036-057-059-063>066-130230-
/O.NEW.KCTP.FR.Y.0001.160413T0600Z-160413T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
222 PM EDT TUE APR 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...2 AM TO 8 AM

* IMPACTS...TENDER VEGETATION SHOULD BE BROUGHT INDOORS OR
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
2 follow-up statements
865 
WWUS71 KCTP 130120
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
920 PM EDT TUE APR 12 2016

PAZ036-057-059-063>066-130930-
/O.CON.KCTP.FR.Y.0001.160413T0600Z-160413T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
920 PM EDT TUE APR 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL RESULT IN
  TEMPERATURES FALLING INTO LOWER 30S. PATCHY FROST WILL
  OCCUR...ESPECIALLY IN RURAL VALLEY LOCATIONS.

* TIMING...2 AM TO 8 AM.

* IMPACTS...TENDER VEGETATION SHOULD BE BROUGHT INDOORS OR 
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

MARTIN
276 
WWUS71 KCTP 130338
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1138 PM EDT TUE APR 12 2016

PAZ036-057-059-063>066-131200-
/O.CON.KCTP.FR.Y.0001.160413T0600Z-160413T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
1138 PM EDT TUE APR 12 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL RESULT IN 
  TEMPERATURES FALLING INTO LOWER 30S. PATCHY FROST WILL OCCUR...
   ESPECIALLY IN RURAL VALLEY LOCATIONS.

* TIMING...2 AM TO 8 AM.

* IMPACTS...TENDER VEGETATION SHOULD BE BROUGHT INDOORS OR 
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:23 PM EDT, 59 minutes earlier.

Area forecast discussion, Apr 12, 1:23 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
123 PM EDT TUE APR 12 2016

.SYNOPSIS...

HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE END OF THE
WEEK...AND EVEN INTO THE WEEKEND WITH FAIR WEATHER AND MODERATING
TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...

A BLUSTERY-COOL AND DRY AFTERNOON IS IN PROGRESS AS HIGH PRESSURE
MOVES IN FROM THE GR LAKES. SKY COVER IS WORKING OUT PRETTY MUCH
AS PLANNED WITH BKN-OVC SKIES OVER THE NW...PARTLY TO MOSTLY
CLOUDY SKIES OVER CENTRAL AREAS...AND THE MOST SUNSHINE OVER THE
SOUTHEAST.

AS WE LOSE THE SUN THE SKIES WILL SCATTER OUT ONCE AGAIN LATER IN
THE AFTERNOON AND OVERNIGHT...LEADING TO A COLD NIGHT FOR THE
RIDGE VALLEY REGION. OVER THE LOWER SUSQ VALLEY WHERE THE GROWING
SEASON HAS OFFICIALLY BEGUN...AREAS OF FROST LOOK LIKELY AS TEMPS
BOTTOM OUT NEAR FREEZING. WILL BE ISSUING A FROST ADVISORY TO
COVER THE EVENTUALITY.

&&

.SHORT TERM /WEDNESDAY/...

HIGH PRESSURE TO OUR NORTH WILL KEEP US DRY. HOWEVER A WEAK MID
LEVEL TROUGH IS FORECAST TO DROP DOWN OUT OF THE GR LAKES WHICH
MAY BRING MORE IN THE WAY OF MID AND HIGH CLOUDS THAN CURRENTLY
INDICATED IN THE MODEL OUTPUT. IT SHOULD STILL BE A RATHER NICE
DAY AS TEMPERATURES BEGIN A SLOW REBOUND AFTER THE RECENT VERY
CHILLY SPELL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE UPPER LEVEL TROUGH WILL LIFT OFF TO THE EAST TUESDAY NIGHT.
ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE REGION
WEDNESDAY...HOWEVER THIS PERTURBATION SHOULD BE DRY. A LARGE AREA
OF HIGH PRESSURE WILL SLIDE FROM THE WESTERN GLAKES TO SERN CANADA
DURING WEDNESDAY NIGHT INTO THURSDAY. THIS WILL BRING MAINLY
CLEAR SKIES WITH TEMPS SLOWLY WARMING BACK TO NEAR NORMAL BY
FRIDAY AS LLVL WINDS VEER AROUND FROM THE NORTHWEST AND NORTH...TO
A LIGHT EAST TO SE FLOW WEDNESDAY NIGHT THROUGH THE END OF THE
WEEK.

FOR THE MID TO LONG RANGE PERIODS THE LATEST GEFS ENSEMBLES HAVE
A WIDE RANGE OF SOLUTIONS. FOUR MEMBERS STILL SHOW A LARGE CUT OFF
LOW OFF THE COAST WITH A FEW OF THE ENSEMBLES SHOWING SLIGHTLY
LESS RETROGRESSION  THEN PREVIOUS RUNS ...HOWEVER A FEW STILL
BRING IT FAR BACK ENOUGH THAT THE LOWER SUSQ COULD RECEIVE
PRECIPITATION. THROUGH MOST RUNS THERE IS A DOMINATE BLOCKING HIGH
OVER THE GREAT LAKES AND MID ATLANTIC REGION. HOWEVER POSITION AND
STRENGTH...ALONG WITH TIMING...VARY. THE OPERATIONAL 12Z RUNS
CONTINUE TO HAVE THE CUT OFF LOW OFF THE COAST WITH AN ALBUQUERQUE
LOW MOVING THROUGH THE DESERT SOUTHWEST. WITH THE VARIES SOLUTIONS
AND THE GENERALLY FLIP FLOPPING THAT HAS BEEN OCCURRING...THE
GENERAL TREND IS FOR A MORE WARMER AND DRIER AIR MASS OVER THE
REGION THROUGH THE WEEKEND. STILL CAN/T RULE OUT PRECIPITATION
THOUGH HAVE REMOVED ALL POPS EXCEPT FOR THE FAR SOUTH EAST DUE TO
THE LOW PROBABILITIES. WARMING TREND SHOULD CONTINUE INTO EARLY
NEXT WEEK WITH ABOVE NORMAL TEMPERATURES POSSIBLE OVER THE WEEKEND
INTO MONDAY.

&&

.AVIATION /17Z TUESDAY THROUGH SUNDAY/...

AN EXTENDED PERIOD OF NICE WEATHER IS IN STORE PROVIDING VFR
CONDITIONS FOR SEVERAL DAYS.

THE GUSTY WIND TODAY WILL DIMINISH TO 10KT OR LESS THIS EVENING
AND OVERNIGHT.

OUTLOOK...

WE-SUN VFR/NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR PAZ036-057-
059-063>066.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/CERU
AVIATION...LA CORTE
Hazardous weather outlook, Apr 12, 2:21 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EDT TUE APR 12 2016

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-056-058-131830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
221 PM EDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-057-059-063>066-131830-
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
221 PM EDT TUE APR 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.